Jump to content
CrazyBoards.org

Recommended Posts

Hello,

Has anyone noticed the following:

1. Taking vitamins makes you tired, or your depression worsen.

2. Taking vitamins at the same time as your Medication makes you feel worse, or your meds not function properly

3. You're fine as long as you take your vitamins before bed, or a different time than your Medication

I wanna start experimenting with this because I think taking vitamins, or taking the vitamins at the same time as my Medication makes things worse, or doesn't allow my Meds to function properly.

Link to comment
Share on other sites

I take my vitamins and meds at breakfast, and everything works just fine. Are you eating food when you take all your pills? I think taking vitamins and meds on an empty stomach is a bad idea.

As Maddy pointed out, it's also a good idea to check for interactions.

olga

Link to comment
Share on other sites

how much tyrosine are you taking? too much can actually decrease dopamine. Glancing at your meds no interactions jump out, perhaps try taking the supplements 2-3 hours apart from your meds.

P.S so long as the 'future' ones are in fact still future. GABA in particular would make me wary...

Link to comment
Share on other sites

how much tyrosine are you taking? too much can actually decrease dopamine. Glancing at your meds no interactions jump out, perhaps try taking the supplements 2-3 hours apart from your meds.

P.S so long as the 'future' ones are in fact still future. GABA in particular would make me wary...

750mg.

Link to comment
Share on other sites

P.S so long as the 'future' ones are in fact still future. GABA in particular would make me wary...

IIRC, GABA doesn't cross the blood/brain barrier and doesn't have much in the way of function outside the brain. It's not the best neurotransmitter to screw with.

Folate - useful if you have an actual deficiency, or on meds that deplete/reduce intake of folate, or are pregnant/nursing. If you aren't a new or expecting mother, you will help your mental and physical health more by eating a balanced diet that includes foods rich in folate (But put an hour or two between the OJ and the Adderall - low pH reduces absorption)

DHEA - The usual assumption is that since measured DHEA levels decrease with age that it must be an aging mechanism instead of an aging side effect. Supplementation could end up being a bad idea if the levels are decreasing because there is less *need* for it.

Tyrosine - probably most useful when on a dopamine-depleting medication like a stimulant, least useful on an AAP (the idea being to cut down on dopamine transmission) Dietary protein is the best source for tyrosine and phenylalanine for most people, but amino acid supplements will likely work better if taken an hour or two before meals (less chance for other amino acids to be taken up instead)

Of these, I do take DHEA because I usually get more interesting dreams afterward. It's probably placebo effect, but it's cheap enough and I do get something positive out of the mental circus.

Link to comment
Share on other sites

Has anyone noticed the following:

1. Taking vitamins makes you tired, or your depression worsen.

Not at all, actually.

I once made the mistake of taking a cheap "multivitamin + minerals" that had a full 100% RDA of iron. Not long afterwards, my stomach notified me I would be late for work that day and to stop the car NOW.

The inexpensive (but equally effective) calcium carbonate tablets can act as an effective antacid. That might not help digestion. Magnesium salts are also used for getting post-digestion products moving along faster. For some folks that can be uncomfortable.

Link to comment
Share on other sites

My vitamins make me feel better. I take them at different times from my meds. Not on purpose though. I don't need food with the meds. I do need food with the vitamins.

Haven't noticed any tiredness or depression problems with any of my supplements.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...